Copyright 2016 American Medical Association. All Rights Reserved.
A 67-year-old woman with a history of peripheral T-cell lymphoma after an allogeneic stem cell transplant (SCT) presented with 3 days of fever, weakness, and dyspnea.
She was diagnosed with stage IV peripheral T-cell lymphoma 3 years prior and was initially treated with gemcitabine, vinorelbine, and doxorubicin. Her disease recurred 1 year later, and she underwent haplotype-matched allogeneic SCT 8 months prior to admission. Two months prior to admission, she developed graft-vs-host disease requiring high-dose prednisone, rituximab, and intravenous immunoglobulin. At the time of admission, she was receiving prednisone (40 mg/d) and tacrolimus for graft-vs-host disease and prophylaxis of infection with levofloxacin, valacyclovir, posaconazole, and thrice weekly dapsone. The patient lived with her family, including her son who recently had a cough. She was born in the Philippines and immigrated to the United States 3 decades prior. She denied recent travel.
Chou J, Wallender E, Schwartz BS. Respiratory Failure in a Woman 8 Months After an Allogeneic Stem Cell Transplant. JAMA Oncol. 2016;2(12):1651–1652. doi:10.1001/jamaoncol.2016.2642
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: